Saturday, July 2, 2022

Comments by Mcmwmb

Showing 1 of 1 comments.

  • My husband suffered a TBI and a stroke due to an injuryat the age of 60 in 2019. The man was very intelligent. Business owner for 30 years. Auto transmission business. Genius technician, cabinet maker, electrician, master chess player, etc. I could go on and on.He was given anti psychotic meds for behavior shortly after he started coming around from being in NICU for a month. Shipped directly to nursing home and rehab facility. His left side was severly compromised due to the stroke and he got very frustrated. He kept trying to get up to go to the bathroom and could not get any help. I believe his brain was not allowed to heal properly due to these meds. Haldol, olazapine, seraquel, (sp)?, vraylar, trazodone, Xanax, etc., none of these helped his symptoms. Now he can does not even know when he has to go potty. He was a master chess player and could still play chess after the injury. After these meds he is no longer able to. I was told he was developing brain atrophy due to no physical therapy? I believe these meds caused a severe barrier to his brain healing properly. Of course Dr’s. Told me I didn’t know what I was talking about and maybe I don’t. However I kept asking myself, are these meds causing harm while his brain was trying to heal? The injury occurred Aug. 2019, meds started as soon as he started getting frustrated at lack of physical, speech, & occupational therapy, hence behavioral issues. Nursing facility physciatrists just put him on meds much to my objections and suspicion to adverse effects for brain recuperation. Any insight on this? If anything I don’t believe these meds are good for TBI patients, especially very shortly after the injury. I believe they are actually harmful to the brain healing. I kept questioning this to no avail. My comment is mainly to gain insight and to hopefully prevent this for other TBI patients. I don’t believe these meds are in any way good or helpful to these patients. I believe they caused detrimental harm!!